MAUDE Adverse Event Report: MEDTRONIC IRELAND TURBOHAWK PLUS 7FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND TURBOHAWK PLUS 7FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THP-LS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to use a turbohawk plus atherectomy device with a 45cm 7fr non-medtronic sheath during treatment of the patient's superficial femoral artery (sfa).Minimal vessel calcification was reported.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.The vessel was not pre-dilated.The vessel was post-dilated.The device was not passed through a previously deployed stent.No resistance was encountered when advancing the device.A mechanical jam was reported.It was reported the cutter driver/thumbswitch stopped functioning while device in use in patient.The cutter was outside the housing when device crashed.The cutter was outside housing during removal from the patient.No deformation was noticed to the cutter.The device was safely removed from the patient.A replacement turbohawk plus device used to complete procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the left sfa was treated, normal tortuosity, 6mm vessel, 80% stenosis and 100mm lesion length.A spider wire was used with the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned without its cutter driver, so a cutter driver from the lab was attached and the thumbswitch is in the ¿on¿ position.It was found that the cutter was positioned in the cutter window.A visual inspection found biologics in the housing.The thumbswitch was advanced and the cutter advanced approximately 15mm into the housing before it was stopped by the biologics.The cutter was retracted, and the housing was flushed by using the device flush tool (dft) as per the ifu.This flushed out the biologics in the housing.The thumbswitch was advanced and the cutter advanced approximately 28mm into the housing.The thumbswitch and cutter could then be retracted and advanced without issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TURBOHAWK PLUS 7FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19947180
Report Number9612164-2024-03632
Device Sequence Number12567391
Product Code MCW
UDI-Device Identifier00763000402372
UDI-Public00763000402372
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K212027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2025
Device Catalogue NumberTHP-LS
Device Lot Number0011010683
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer08/09/2024
10/02/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/22/2024
10/12/2024
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight82 KG